Rad HAZU, Matematičke znanosti, Vol. 18 (2014), 73-89.


Sadia Khalid and Josip Pečarić

Abdus Salam School of Mathematical Sciences, GC University, 68-B, New Muslim Town, Lahore 54600, Pakistan
e-mail: saadiakhalid176@gmail.com

Faculty of Textile Technology, University of Zagreb, Prilaz baruna Filipovića 28a 10000 Zagreb, Croatia
e-mail: pecaric@element.hr

Abstract.   Some generalizations of an inequality of Hardy-Littlewood-Pólya are presented. We discuss the n-exponential convexity and log-convexity of the functions associated with the linear functional defined by the generalized inequality and also prove the monotonicity property of the generalized Cauchy means obtained via this functional. Finally, we give several examples of the families of functions for which the results can be applied.

2010 Mathematics Subject Classification.   26A48, 26A51, 26D15.

Key words and phrases.   Non-increasing sequence in mean, Wright-convex function, n-exponential and logarithmic convexity, divided difference.

Full text (PDF) (free access)


  1. H. D. Brunk, Integral inequalities for functions with non-decreasing increments, Pacific J. Math 14 (1964), 783-793.

  2. G. H. Hardy, J. E. Littlewood and G. Pólya, Inequalities, 2nd ed., Cambridge Univ. Press, Cambridge, 1952.

  3. J. Jakšetić and J. Pečarić, Exponential Convexity Method, J. Convex Anal. 20 (2013), 181-197.

  4. C. Jardas, J. Pečarić, R. Roki and N. Sarapa, On some inequalities for entropies of discrete probability distributions, J. Austral. Math. Soc. Ser. B 40 (1999), 535-541.
    MathSciNet     CrossRef

  5. J. Pečarić and L. E. Persson, On an inequality of Hardy-Littlewood-Pólya, Math. Gazette 79 (1995), 383-385.

  6. J. Pečarić and J. Perić, Improvements of the Giaccardi and the Petrović inequality and related Stolarsky type means, An. Univ. Craiova Ser. Mat. Inform. 39 (2012), 65-75.

  7. J. Pečarić, F. Proschan and Y. L. Tong, Convex Functions, Partial Orderings, and Statistical Applications, Academic Press Inc., 1992.

  8. D. V. Widder, The Laplace Transform. Princeton Univ. Press, New Jersey, 1941.

Rad HAZU Home Page